MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REFURBISHED VULCAN GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. REFURBISHED VULCAN GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7210812F3E
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.Visual inspection of the returned device did not identify any complaint related issues.Functional evaluation revealed the unit presented a voltage calibration error.The complaint was confirmed and a root cause has been associated with a component failure.Factors, unrelated to the manufacturing and design of the device, which could have contributed to the reported event, include connecting a shorted or defective rf wand which could result in damage to the rf pcb.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that the vulcan generator did not function.No case involved.Results of investigation have concluded that this unit displayed a voltage calibration error which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
REFURBISHED VULCAN GENERATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11570753
Report Number1643264-2021-01148
Device Sequence Number11643182
Product Code GEI
UDI-Device Identifier00885554031232
UDI-Public00885554031232
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K991140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210812F3E
Device Catalogue Number7210812F3E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2021
Initial Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1